Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 10, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 7, 2006, 6:05 PM CDT for Colbert County, Franklin County, Alabama. It was in force for 55 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 6:05 PM CDT (23:05 UTC)
- Expired
- Apr 7, 2006, 7:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Colbert County, AL, Franklin County, AL
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 6:08 PM CDT | HAIL 0.5 | 7 W Cherokee, AL | DIME SIZE HAIL ALONG US 72 |
| Apr 7, 6:08 PM CDT | HAIL 0.5 | 7 W Cherokee, AL | DIME SIZE HAIL ALONG US 72 |
| Apr 7, 6:28 PM CDT | TORNADO | Tuscumbia, AL | BARN BLOWN AWAY |
| Apr 7, 6:33 PM CDT | TSTM WND GST 66 | Muscle Shoals, AL | |
| Apr 7, 6:34 PM CDT | TSTM WND DMG | 3 Se Tuscumbia, AL | ALABAMA POWER REPORTED HIGH TENSION POWER POLES SNAPPED OFF. |
| Apr 7, 6:35 PM CDT | TSTM WND DMG | 7 Ese Cherokee, AL | TREE BRANCHES SNAPPED OFF AND FLAGPOLE BENT TO THE GROUND NEAR RED ROCK. |
| Apr 7, 6:41 PM CDT | HAIL 0.5 | 3 E Muscle Shoals, AL | DIME SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 11:34 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1512 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 072306
TORHUN
ALC033-059-080000-
/O.NEW.KHUN.TO.W.0010.060407T2305Z-060408T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
605 PM CDT FRI APR 7 2006
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CONTINUED A
* TORNADO WARNING FOR...
COLBERT COUNTY IN NORTHWEST ALABAMA
FRANKLIN COUNTY IN NORTHWEST ALABAMA
* UNTIL 700 PM CDT
* AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES
SOUTHWEST OF CHEROKEE...MOVING EAST-NORTHEAST AT 40 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
9 MILES NORTH OF BELGREEN BY 620 PM CDT
8 MILES NORTH OF RUSSELLVILLE BY 630 PM CDT
LITTLEVILLE BY 635 PM CDT
8 MILES SOUTH OF MUSCLE SHOALS BY 640 PM CDT
LEIGHTON BY 650 PM CDT
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
HAIL UP TO 2 INCHES IN DIAMETER...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH...EVEN OUTSIDE OF THE TORNADO AREA.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET.
LAT...LON 3475 8810 3434 8815 3433 8755 3480 8745
3473 8780 3489 8803
$$
DJN3 follow-up statements
000
WWUS54 KHUN 072325
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
624 PM CDT FRI APR 7 2006
ALC033-059-080000-
/O.CON.KHUN.TO.W.0010.000000T0000Z-060408T0000Z/
FRANKLIN AL-COLBERT AL-
624 PM CDT FRI APR 7 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR COLBERT
AND FRANKLIN COUNTIES...
AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG ROTATION NEAR PLEASANT SITE IN NORTHWEST FRANKLIN
COUNTY. IN ADDITION...THIS CLUSTER OF STORMS SHOWS SIGNS OF
PRODUCING SIGNIFICANT STRAIGHT LINE WIND DAMAGE AND LARGE HAIL.
MOVEMENT OF THIS STORM IS EAST AT 40 MPH.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SRYGLEY CHURCH.
POSEY LOOP.
NEW BETHEL.
COLBERT HEIGHTS.
LEIGHTON.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3475 8810 3434 8815 3433 8755 3480 8745
3473 8780 3489 8803
$$
CBD000
WWUS54 KHUN 072333
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
631 PM CDT FRI APR 7 2006
ALC033-059-080000-
/O.CON.KHUN.TO.W.0010.000000T0000Z-060408T0000Z/
FRANKLIN AL-COLBERT AL-
631 PM CDT FRI APR 7 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR COLBERT
AND FRANKLIN COUNTIES...
AT 629 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
TORNADO WAS LOCATED WEST OF TUSCUMBIA...MOVING EAST AT 40 MPH. RADAR
ALSO SHOWED STRONG ROTATION WITH ANOTHER PORTION OF THE STORM JUST
EAST OF MYNOT.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
MUSCLE SHOALS.
SPRING VALLEY.
LEIGHTON.
DIME TO PENNY SIZE HAIL HAS ALSO BEEN REPORTED NEAR TUSCUMBIA AT 630
PM CDT. NICKEL SIZE HAIL WAS REPORTED NEAR SHEFFIELD AT 631 PM CDT.
IN ADDITION TO THE TORNADO...THIS CLUSTER OF STORMS IS CAPABLE OF
PRODUCING 2 INCH SIZE HAIL AND A VERY LARGE SWATH OF DESTRUCTIVE
STRAIGHT LINE WINDS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
LAT...LON 3475 8810 3434 8815 3433 8755 3480 8745
3473 8780 3489 8803
$$
CBD
CBD000
WWUS54 KHUN 080001
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
659 PM CDT FRI APR 7 2006
ALC033-059-080009-
/O.EXP.KHUN.TO.W.0010.000000T0000Z-060408T0000Z/
FRANKLIN AL-COLBERT AL-
659 PM CDT FRI APR 7 2006
...THE TORNADO WARNING FOR COLBERT AND FRANKLIN COUNTIES HAS BEEN
ALLOWED TO EXPIRE...
AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD WEAKENED AND
NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES. HOWEVER...LARGE
HAIL AND DAMAGING STRAIGHT LINE WINDS ARE STILL POSSIBLE ACROSS
NORTHEAST COLBERT COUNTY...AND A SEPARATE SEVERE THUNDERSTORM
WARNING HAS BEEN ISSUED FOR THAT STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.
LAT...LON 3475 8810 3434 8815 3433 8755 3480 8745
3473 8780 3489 8803
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 7, 5:47 PM CDT, 18 minutes earlier.
Area forecast discussion, Apr 7, 5:47 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 547 PM CDT FRI APR 7 2006 .RADAR UPDATE... THIS IS REGARDING THE TORNADO WARNED STORMS IN NW AL. DEEP STORM ROTATION HAS INCREASED GREATLY LAST COUPLE SCANS...WITH CONFIRMED TORNADO NOT SURPRISING. THIS CELL HAD A TOP UP TO 64000FT. TORNADO THREAT WILL CONTINUE...POSSIBLY INTO THE SHOALS IF THIS STORM DEVIATES TO THE RIGHT...E MOVEMENT. SIGNIFICANT WIND DAMAGE THREAT EXISTS WITH STORMS FURTHER S WHICH WILL IMPACT COLBERT AND FRANKLIN COUNTIES. THESE MAY HAVE TORNADOES EMBEDDED IN RAINFALL. && KULA
Hazardous weather outlook, Apr 7, 2:20 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 220 PM CDT FRI APR 7 2006 ALZ001>010-016-TNZ076-096-097-080100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 220 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... TORNADO WATCHES ARE IN EFFECT UNTIL 8 PM CDT FOR ALL OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE...EXCEPT DEKALB...JACKSON AND MARSHALL COUNTIES. THE ATMOSPHERE SO FAR THIS AFTERNOON HAS BEEN CAPPED...PREVENTING THUNDERSTORMS FROM FORMING. CURRENT TRENDS INDICATE THAT THE CAP IS BEGINNING TO ERODE...AND WILL ALLOW THUNDERSTORM DEVELOPMENT TO BEGIN LATER THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST ALABAMA BETWEEN 3 AND 4 PM...SPREADING EASTWARD INTO THE I-65 CORRIDOR AND HUNTSVILLE/DECATUR METRO AREA BETWEEN 4 AND 6 PM. STORMS MAY NOT REACH PORTIONS OF NORTHEAST ALABAMA UNTIL AFTER 6 PM. THE GREATEST THREAT OF SEVERE WEATHER IS STILL EXPECTED BETWEEN 3 PM AND MIDNIGHT. SOME OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY STRONG TORNADOES. OVERNIGHT AND THROUGH SATURDAY MORNING...THESE SUPERCELL STORMS WILL EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS. THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE HAIL. HOWEVER...CONTINUOUS DEVELOPMENT OF THUNDERSTORMS OVER THE SAME AREAS WILL BRING A THREAT OF SIGNIFICANT HEAVY RAINFALL AND POSSIBLE FLASH FLOODING ACROSS PORTIONS OF THE TENNESSEE VALLEY. THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. STAY TUNED FOR FURTHER OUTLOOKS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE REGARDING THE POTENTIAL FOR SEVERE WEATHER THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT EAST OF THE TENNESSEE VALLEY EARLY SATURDAY MORNING. ADDITIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR THROUGH AT LEAST MIDDAY SATURDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN...BUT SMALL HAIL WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY THIS AFTERNOON AND TONIGHT. BCC
In the hours before
Special weather statement, Apr 7, 5:25 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE HUNTSVILLE AL 525 PM CDT FRI APR 7 2006 TNZ076-096-080000- LINCOLN-MOORE- 525 PM CDT FRI APR 7 2006 ...SIGNIFICANT WEATHER ALERT FOR LINCOLN AND MOORE COUNTIES UNTIL 700 PM CDT... AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A TORNADIC THUNDERSTORM NEAR COLLINWOOD...OR 11 MILES SOUTH OF WAYNESBORO...MOVING EAST AT 40 MPH. OTHER STRONG STORMS WERE FORMING AHEAD OF THIS CELL...AND MAY ARRIVE SOONER. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DELINA FAYETTEVILLE. BELROSE. LYNCHBURG. THIS THUNDERSTORM MAY REQUIRE A WARNING SOON...SO BE READY TO ACT. IF YOU LIVE IN A MOBILE HOME...YOU SHOULD CONSIDER LEAVING IT FOR STURDY SHELTER BEFORE THE STORM ARRIVES. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 8 PM. KULA
Local storm report, Apr 7, 5:27 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
527 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FUNNEL CLOUD 4 S CHEROKEE 34.70N 87.97W
04/07/2006 COLBERT AL TRAINED SPOTTER
THROUGH COLBERT EMA.
&&
BCCLocal storm report, Apr 7, 5:35 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
535 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL WATERLOO 34.92N 88.06W
04/07/2006 M0.50 INCH LAUDERDALE AL AMATEUR RADIO
DIME SIZE HAIL.
&&
BCCLocal storm report, Apr 7, 5:42 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
542 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TORNADO N CHEROKEE 34.76N 87.97W
04/07/2006 COLBERT AL AMATEUR RADIO
ON THE GROUND 1/4 MILE NORTH OF CHEROKEE.
&&
BCCLocal storm report, Apr 7, 6:00 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
600 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FUNNEL CLOUD S CHEROKEE 34.76N 87.97W
04/07/2006 COLBERT AL EMERGENCY MNGR
0557 PM HAIL 5 N FLORENCE 34.87N 87.68W
04/07/2006 M1.75 INCH LAUDERDALE AL EMERGENCY MNGR
GOLF BALL SIZE HAIL NEAR THE INTERSECTION OF HIGHWAY 157
AND COUNTY ROAD 9 IN PETERSVILLE.
&&
BCCLocal storm report, Apr 7, 6:05 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
605 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TORNADO SHEFFIELD 34.77N 87.70W
04/07/2006 COLBERT AL AMATEUR RADIO
TORNADO ON THE GROUND NEAR SHEFFIELD HIGH SCHOOL.
&&
BCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 5:07 PM CDT | Tornado Warning | HUN | Colbert, Lauderdale | 38 min |
| Apr 7, 5:37 PM CDT | Tornado Warning | HUN | Colbert, Franklin, Lauderdale | 38 min |
| Apr 7, 5:58 PM CDT | Flash Flood Watch | HUN | Colbert, Franklin, Jackson, Lauderdale, Lawrence, Limestone and 3 more | 8 hr |
| Apr 7, 6:09 PM CDT | Tornado Warning | HUN | Lauderdale | 51 min |
| Apr 7, 6:28 PM CDT | Tornado Warning | HUN | Limestone | 62 min |
| Apr 7, 6:55 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lawrence | 46 min |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.